# SDR CA140910010

- Difficulty date: September 8, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 17,247 hours
- Engine: Lyc O320H2AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Condition: Damaged
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) SEPTEMBER 8, 2014, PILOT REPORTS THAT ENGINE RAN ROUGH IN DOWNWIND OF FIRST CIRCUIT. MAGS FUNCTIONED NORMALLY. NO DIFFERENCE WITH CARB HEAT. ENGINE WAS POPPING ON TAXI BACK IN.  ABNORMAL ENGINE NOISE OBSERVED BY MAINTENANCE PERSONEL WHILE AIRCRAFT TAXIED BACK TO HANGAR.  AIRCARFT WAS BROUGHT INTO HANGAR WHERE AN INITIAL VISUAL INSPECTION WAS CONDUCTED. DURING THIS PRELIMINARY INSPECTION IT WAS FOUND THAT CYLINDER 3 INTAKE PUSH ROD HOUSING WAS BENT. CYLINDER #3 ROCKER BOX COVER WAS REMOVED AND FOUND BOTH INTAKE AND EXHAUST ROCKER ARMS WERE NOT UNDER TENSION AND THE EXHAUST ROCKER ARM STUD HAD AN APPROXIMATE GAP OF 0.25" BETWEEN CYLINDER HEAD AND PIVOT SHAFT.  ENGINE WAS INSTALLED ON NOVEMBER 29, 2013 AT 16824.9 TAT. AT TIME OF FAILURE, ENGINE HAD 332.2 HOURS SINCE REMANUFACTURE.  CAUSE OF FAILURE NOT YET DETERMINED. (
